Our expert says:
I think you could be getting kerion, a fungal infection of the scalp - see http://dermatlas.med.jhmi.edu/derm/result.cfm?Diagnosis=850027489
It must be treated by an antifungal medicine called griseofulvine
A kerion is a boggy, oozing inflammation of the scalp caused by tinea capitis, that is ringworm of the scalp. It is apparently caused by an allergic reaction to the fungus. The scalp becomes swollen, mushy, and oozes a characteristic mixture of yellow fluid and pus, and there is considerable hair loss. The disease is much more common in patients of African-American descent.
Topical potions are of no help in treating a kerion. The patient must take oral medicine, most often griseofulvin (Grifulvin V® and other preparations), for quite a long time. About six weeks of treatment is usually needed. It is given once a day with a fatty meal (whole milk, cheese, french fries, etc.). Because of concerns about possible toxicity from such long term therapy, your doctor may get some blood work and a urine test about four weeks into treatment to check the blood, urinary system and liver functions. Sometimes oral steroids are given for severe kerion because the sore may leave some permanent scarring, loss or discoloration of the hair.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.